Alert archive / Massachusetts / Coastal Flood Statements in 2006
Coastal Flood Statement 5, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this coastal flood statement at Apr 30, 2006, 3:45 AM EDT for 7 counties in Massachusetts. It took effect at May 3, 2006, 12:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 30, 2006, 3:45 AM EDT (07:45 UTC)
- In effect from
- May 3, 2006, 12:00 AM EDT
- Expired
- May 1, 2006, 4:06 AM EDT
- In force
- Issued by
- NWS Boston/Norton, MA
Counties Barnstable County, MA, Dukes County, MA, Essex County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA
The radar
The Boston radar (KBOX), 37 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 7.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2399 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -110 m²/s²
- 0-3 km storm-relative helicity
- -102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS41 KBOX 300745 CFWBOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 345 AM EDT SUN APR 30 2006 MAZ007-015-016-019-022>024-301545- /O.NEW.KBOX.CF.S.0005.060503T0400Z-060503T1000Z/ /O.CON.KBOX.CF.S.0004.060502T0400Z-060502T1000Z/ EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA- EASTERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- 345 AM EDT SUN APR 30 2006 ...MINOR COASTAL FLOODING IS POSSIBLE DURING THE VERY EARLY TUESDAY MORNING AND WEDNESDAY MORNING HIGH TIDE CYCLES ACROSS NORTH AND EAST FACING BEACHES... NORTHEAST WINDS WILL INCREASE TO 30 TO 40 MPH OVER THE WATERS SOUTH AND EAST OF CAPE COD SUNDAY NIGHT AND MONDAY. THESE STRONG WINDS WILL RESULT IN SEAS BUILDING TO 10 TO 15 FEET OVER THE OPEN WATERS BY LATE MONDAY INTO EARLY TUESDAY. A FEW WAVES OF 15 TO 20 FEET ARE ALSO POSSIBLE. THE WAVE ACTION COMBINED WITH A 1 TO 1.5 FOOT STORM SURGE MAY PRODUCE MINOR SPLASH DURING THE MONDAY AFTERNOON HIGH TIDE...MAINLY ACROSS THE CAPE AND NANTUCKET. THE EARLY TUESDAY MORNING HIGH TIDE CYCLE POSES A GREATER THREAT FOR MINOR COASTAL FLOODING AS THIS IS A HIGHER ASTRONOMICAL TIDE. PERSISTENT HIGH SEAS OF 10 TO 15 FEET AND A STORM SURGE UP TO 1.5 FEET MAY BRING AT LEAST MINOR COASTAL FLOODING TO NORTH AND EAST FACING SHORELINES AROUND THE TIME OF HIGH TIDE EARLY TUESDAY MORNING. AT THIS TIME...LATEST FORECASTS SUGGEST THE MOST VULNERABLE AREAS WILL BE ACROSS THE SHORELINES SOUTH OF BOSTON... INCLUDING CAPE COD AND NANTUCKET. THE EARLY WEDNESDAY MORNING HIGH TIDE WILL CONTINUE TO OFFER A RISK OF MINOR COASTAL FLOODING. THE ASTRONOMICAL TIDE WILL BE ONE-HALF FOOT LOWER THAN THE TUESDAY MORNING HIGH TIDE. BUT SEAS WILL PERSIST AT 10 TO 15 FEET AND WINDS WILL CONTINUE TO DRIVE THOSE SEAS TOWARD SHORE. AS WITH TUESDAY MORNING...THE MOST VULNERABLE AREAS WILL BE ACROSS THE SHORELINES SOUTH OF BOSTON...INCLUDING CAPE COD AND NANTUCKET. CRITICAL HIGH TIDES AT NANTUCKET WILL OCCUR AT 416 PM MONDAY AFTERNOON...411 AM TUESDAY MORNING...508 PM TUESDAY AFTERNOON...AND 503 AM WEDNESDAY MORNING. HIGH TIDES AT BOSTON OCCUR AT 254 PM MONDAY AFTERNOON...300 AM TUESDAY MORNING...345 PM TUESDAY AFTERNOON...AND 352 AM WEDNESDAY MORNING. PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE. $$ WTB
3 follow-up statements
000 WHUS41 KBOX 301543 CFWBOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1143 AM EDT SUN APR 30 2006 MAZ007-015-016-019-022>024-302345- /O.CON.KBOX.CF.S.0004.060502T0400Z-060502T1000Z/ /O.CON.KBOX.CF.S.0005.060503T0400Z-060503T1000Z/ EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA- EASTERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- 1143 AM EDT SUN APR 30 2006 ...MINOR COASTAL FLOODING IS POSSIBLE DURING THE VERY EARLY TUESDAY MORNING AND WEDNESDAY MORNING HIGH TIDE CYCLES ACROSS NORTH AND EAST FACING BEACHES... NORTHEAST WINDS WILL INCREASE TO 30 TO 40 MPH OVER THE WATERS SOUTH AND EAST OF CAPE COD SUNDAY NIGHT AND MONDAY. THESE STRONG WINDS WILL RESULT IN SEAS BUILDING TO 10 TO 15 FEET OVER THE OPEN WATERS BY LATE MONDAY INTO EARLY TUESDAY. A FEW WAVES OF 15 TO 20 FEET ARE ALSO POSSIBLE. THE WAVE ACTION COMBINED WITH A 1 TO 1.5 FOOT STORM SURGE MAY PRODUCE MINOR SPLASH DURING THE MONDAY AFTERNOON HIGH TIDE...MAINLY ACROSS THE CAPE AND NANTUCKET. THE EARLY TUESDAY MORNING HIGH TIDE CYCLE POSES A GREATER THREAT FOR MINOR COASTAL FLOODING AS THIS IS A HIGHER ASTRONOMICAL TIDE. PERSISTENT HIGH SEAS OF 10 TO 15 FEET AND A STORM SURGE UP TO 1.5 FEET MAY BRING AT LEAST MINOR COASTAL FLOODING TO NORTH AND EAST FACING SHORELINES AROUND THE TIME OF HIGH TIDE EARLY TUESDAY MORNING. AT THIS TIME...LATEST FORECASTS SUGGEST THE MOST VULNERABLE AREAS WILL BE ACROSS THE SHORELINES SOUTH OF BOSTON... INCLUDING CAPE COD AND NANTUCKET. THE EARLY WEDNESDAY MORNING HIGH TIDE WILL CONTINUE TO OFFER A RISK OF MINOR COASTAL FLOODING. THE ASTRONOMICAL TIDE WILL BE ONE- HALF FOOT LOWER THAN THE TUESDAY MORNING HIGH TIDE. BUT SEAS WILL PERSIST AT 10 TO 15 FEET AND WINDS WILL CONTINUE TO DRIVE THOSE SEAS TOWARD SHORE. AS WITH TUESDAY MORNING...THE MOST VULNERABLE AREAS WILL BE ACROSS THE SHORELINES SOUTH OF BOSTON...INCLUDING CAPE COD AND NANTUCKET. CRITICAL HIGH TIDES AT NANTUCKET WILL OCCUR AT 416 PM MONDAY AFTERNOON...411 AM TUESDAY MORNING...508 PM TUESDAY AFTERNOON... AND 503 AM WEDNESDAY MORNING. HIGH TIDES AT BOSTON OCCUR AT 254 PM MONDAY AFTERNOON...300 AM TUESDAY MORNING...345 PM TUESDAY AFTERNOON...AND 352 AM WEDNESDAY MORNING. PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE. $$ FIELD
000 WHUS41 KBOX 302249 CFWBOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 649 PM EDT SUN APR 30 2006 MAZ007-015-016-019-022>024-010900- /O.CON.KBOX.CF.S.0004.060502T0400Z-060502T1000Z/ /O.CON.KBOX.CF.S.0005.060503T0400Z-060503T1000Z/ EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA- EASTERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- 649 PM EDT SUN APR 30 2006 ...MINOR COASTAL FLOODING IS POSSIBLE DURING THE VERY EARLY TUESDAY MORNING AND WEDNESDAY MORNING HIGH TIDE CYCLES ACROSS NORTH AND EAST FACING BEACHES... NORTHEAST WINDS WILL INCREASE TO 30 TO 40 MPH OVER THE WATERS SOUTH AND EAST OF CAPE COD BY EARLY MONDAY AND CONTINUE INTO THE EVENING. THESE STRONG WINDS WILL RESULT IN SEAS BUILDING TO 10 TO 15 FEET OVER THE OPEN WATERS BY LATE MONDAY INTO EARLY TUESDAY. A FEW WAVES OF 15 TO 20 FEET ARE ALSO POSSIBLE. THE WAVE ACTION COMBINED WITH A 1 TO 1.5 FOOT STORM SURGE MAY PRODUCE MINOR SPLASH OVER DURING THE MONDAY AFTERNOON HIGH TIDE...MAINLY ACROSS THE CAPE AND NANTUCKET. THE EARLY TUESDAY MORNING HIGH TIDE CYCLE POSES A GREATER THREAT FOR MINOR COASTAL FLOODING AS THIS IS A HIGHER ASTRONOMICAL TIDE. PERSISTENT HIGH SEAS OF 10 TO 15 FEET AND A STORM SURGE UP TO 1.5 FEET MAY BRING AT LEAST MINOR COASTAL FLOODING TO NORTH AND EAST FACING SHORELINES AROUND THE TIME OF HIGH TIDE EARLY TUESDAY MORNING. AT THIS TIME...LATEST FORECASTS SUGGEST THE MOST VULNERABLE AREAS WILL BE ACROSS THE SHORELINES SOUTH OF BOSTON... INCLUDING CAPE COD AND NANTUCKET. THE EARLY WEDNESDAY MORNING HIGH TIDE WILL CONTINUE TO OFFER A SMALL RISK OF MINOR SPLASH OVER. THE ASTRONOMICAL TIDE WILL BE ONE HALF FOOT LOWER THAN THE TUESDAY MORNING HIGH TIDE. BUT SEAS WILL PERSIST AT 10 TO 15 FEET AND WINDS WILL CONTINUE TO DRIVE THOSE SEAS TOWARD THE COAST. AS WITH TUESDAY MORNING...THE MOST VULNERABLE AREAS WILL BE ACROSS THE SHORELINES SOUTH OF BOSTON... INCLUDING CAPE COD AND NANTUCKET. CRITICAL HIGH TIDES AT NANTUCKET WILL OCCUR AT 416 PM MONDAY AFTERNOON...411 AM TUESDAY MORNING...508 PM TUESDAY AFTERNOON... AND 503 AM WEDNESDAY MORNING. HIGH TIDES AT BOSTON OCCUR AT 254 PM MONDAY AFTERNOON...300 AM TUESDAY MORNING...345 PM TUESDAY AFTERNOON...AND 352 AM WEDNESDAY MORNING. PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE. $$ KJC
000 WHUS41 KBOX 010806 CFWBOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 406 AM EDT MON MAY 1 2006 MAZ007-015-016-019-022>024-012100- /O.CAN.KBOX.CF.S.0005.060503T0400Z-060503T1000Z/ /O.CON.KBOX.CF.S.0004.060502T0400Z-060502T1000Z/ EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA- EASTERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- 406 AM EDT MON MAY 1 2006 ...SPLASHOVER AND PERHAPS A BIT OF VERY MINOR COASTAL FLOODING IS POSSIBLE AT THE TIME OF HIGH TIDE VERY EARLY TUESDAY MORNING... SEAS ARE EXPECTED TO BUILD TO BETWEEN 10 AND 15 FEET ACROSS THE OPEN WATERS TODAY ON GALE FORCE NORTHEAST WIND GUSTS. ASTRONOMICAL HIGH TIDE OCCURS IN BOSTON AT AROUND 3 AM TUESDAY MORNING AND ON NANTUCKET AROUND 411 AM. ALTHOUGH NORTHEAST WINDS WILL DIMINISH SOME TONIGHT...SEAS WILL REMAIN HIGH. WE MAY SEE AROUND A FOOT OF STORM SURGE THAT MAY RESULT IN SOME SPLASH OVER OR PERHAPS SOME VERY MINOR COASTAL FLOODING. THE BEST CHANCE OF ANY OF THIS WILL BE SOUTH OF BOSTON ON THE OUTER-CAPE AND NANTUCKET. AT THIS TIME...THIS DOES NOT LOOK TO HAVE A MAJOR IMPACT ON COASTAL COMMUNITIES. HOWEVER...STAY TUNED TO THE LATEST NATIONAL WEATHER SERVICE FORECASTS JUST IN CASE. $$ FRANK
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this coastal flood statement went out at Apr 29, 9:36 PM EDT, 6 hours 9 minutes earlier.
Area forecast discussion, Apr 29, 9:36 PM EDT, 6 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TAUNTON MA
936 PM EDT SAT APR 29 2006
.SHORT TERM /REST OF TONIGHT/...
NO MAJOR CHANGES MADE TO THE FORECAST THIS EVENING. HIGH PRESSURE
CENTERED OVER QUEBEC WILL KEEP SKIES CLEAR OVERNIGHT. WINDS HAVE
ALREADY DIMINISHED ACROSS INTERIOR LOCATIONS...PROVIDING A GOOD NIGHT
FOR RADIATIONAL COOLING. TEMPERATURES SHOULD DROP INTO THE 20S AND
30S ACROSS MOST LOCATIONS.
&&
.PREVIOUS DISCUSSION...
/ISSUED 440 PM EDT SAT APR 29 2006/
SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
SEASONABLY COOL WEATHER WILL CONTINUE THIS PERIOD WITH SLIGHTLY
BELOW NORMAL TEMPS ACROSS EASTERN MA...GIVEN THE COOL NE FLOW OFF
THE CHILLY WTRS OF MASS BAY AND THE ADJACENT WTRS. LONG WAVE TROF
AXIS REMAINS JUST E OF NEW ENGLAND...ACROSS GLF OF ME AND GEORGES
BANK THROUGH SUN. THIS WILL PROMOTE DRY WEATHER THROUGH AT LEAST THE
DAYLIGHT HOURS OF SUNDAY.
THEREAFTER (LATER SUN NIGHT)...THE FORECAST BECOMES COMPLEX AS
NORTHERN STREAM SHORT WAVE ENERGY MOVING ACRS QUEBEC AND NORTHERN
NEW ENGLAND DIVES SE INTO WRN ATLC LONG WAVE TROF. MDLS IN FAIRLY GD
AGREEMENT ON NORTHERN STREAM ENERGY EVOLVING INTO A CLOSED MID LVL
LOW VCNTY OF SRN NEW ENGLAND BY 12Z MON.
12Z GFS IS A BIT WEAKER AND FARTHER N WITH EVOLVING MID LVL LOW LATE
SUN NGT INTO MON. PREFER THIS SOLUTION AS ALL MDLS INDICATE THE BULK
OF THE JET ENERGY WILL SCOOT ACRS THE MARITIMES...WITH ONLY A
PORTION OF THE JET IMPULSE DIVING SE. THIS SHOULD YIELD LESS HEIGHT
FALLS ACRS THE NE (HENCE - WKR MID LVL CIRCULATION) ALNG WITH
EVOLVING CLOSED LOW NOT TO DIG AS FAR S AS THE NAM AND NGM
ADVERTISE.
ALL MDLS LIMIT RN CHANCES TO CAPE COD AND NANTUCKET THROUGH DAYBREAK
MON. THIS SEEMS REASONABLE GIVEN THE HIGH AMPLITUDE PTN.
THEREFORE...WL NOT DEVIATE MUCH FM MDL GUID REGARDING ONSET OF RAIN.
OTHER ISSUE WL BE INCREASING WINDS ACRS SE MA AND BID SUN NGT. BOTH
NAM AND GFS INDICATING G40 KT POSSIBLE LATE SUN NGT OVER CAPE
COD/NANTUCKET/MVY AND BID. GIVEN THE ONSET OF STRONG WNDS REMAINS
36-42 HRS AWAY COMBINED WITH UNCERTAINTY ON THE STRENGTH OF THE
CLOSED MID LVL LOW AND ATTENDING INVERTED SFC TROF...WL HOLD OFF ON
ISSUING A WIND ADVISORY FOR NOW AND CONTINUE TO HIGHLIGHT IN
HAZARDOUS WEATHER OUTLOOK (BOSHWOBOX).
LONG TERM /MONDAY THROUGH SATURDAY/...
MEDIUM RANGE MODELS CONTINUE TO SHOW WIDE SPREAD...MAINLY DURING THE
LATTER PORTION OF THE LONG TERM PERIOD. WITH THE LONG TERM BLOCKING
PATTERN IN PLACE...WILL BE DIFFICULT THE BREAKDOWN OF THIS FEATURE.
THIS LENDS TO A LOW CONFIDENCE FORECAST. SEEMS THE ONLY MODELS THAT
ARE SHOWING ANY CONTINUITY ARE THE 06Z/12Z GFS AND THE 12Z
UKMET...WHICH ARE SOMEWHAT SIMILAR THROUGH TUESDAY. THESE ARE
TENDING TO BE THE SLOWEST IN BREAKING DOWN THE BLOCK...WHICH SEEMS
TO BE PRUDENT. EVEN AFTER THAT...THOUGH... DIFFERENCES COME INTO
PLAY.
LEANED THE EARLY PORTION OF THE LONG TERM...THROUGH TUESDAY
NIGHT...TOWARD THE GFS SINCE IT HAS BEEN SHOWING SOME CONSISTENCY.
THE BIGGEST DIFFERENCE THAT IS IMMEDIATELY APPARENT IS THE HANDLING
OF THE LOW PRESSURE DEVELOPMENT OFF THE EASTERN SEABOARD. LEANED
TOWARD A WEAKER SOLUTION OF THE LOW OFF THE COAST...WHICH SHOULD
PLACE IT FURTHER NORTH AS SUGGESTED BY THE GFS. THE LARGE HIGH OVER
SOUTHERN QUEBEC AND THE MARITIMES WILL BE IN PLACE...SO AS THIS LOW
MOVES NORTH OR EVEN A BIT NORTHWEST...EXPECT PRESSURE GRADIENT TO
CONTINUE TO INCREASE. WINDY CONDITIONS WILL CONTINUE THROUGH
TUESDAY FOR CAPE COD AND THE ISLANDS.
AS THE LOW SHIFTS NORTH...AN INVERTED TROUGH TYPE FEATURE TRIES TO
TAKE SHAPE...AS SEEN ON THE QPF FIELDS. WITH THE CYCLONIC LOW LEVEL
FLOW IN PLACE...WILL STREAM THE PRECIP INTO THE REGION FROM THE
OCEAN. EXPECT A CHANCE OF RAIN TO MOVE INTO THE CAPE AND ISLANDS BY
MONDAY...THEN INTO COASTAL AREAS LATE MONDAY OR MONDAY NIGHT. WITH
STRONG ONSHORE FLOW IN PLACE...DO EXPECT PRECIP TO MAKE IT ALL THE
WAY ACROSS THE CWA. THE ONLY QUESTION AT THIS POINT WILL BE HOW
FAST IT WILL WORK WESTWARD. USED THE GFS AS A GUIDE...BUT DID PUSH
THE PRECIP TIMING IN FASTER THAN THE GFS SUGGESTED WITH THE MOIST
LOW LEVEL FLOW IN PLACE...THOUGH NOT NEARLY AS FAST AS THE NAM
SUGGESTED. WILL BRING CHANCE PRECIP INTO WESTERN AREAS AFTER
MIDNIGHT MONDAY NIGHT.
WILL KEEP BEST CHANCE OF PRECIP FOR LATE MONDAY NIGHT AND
TUESDAY...WITH CATEGORICAL POPS FOR TUESDAY INTO TUESDAY NIGHT...BUT
WILL KEEP ONLY CHANCE GOING FOR THE EASTERN SLOPES OF THE BERKSHIRES.
ANOTHER QUESTION WILL BE HOW RAIN WILL FALL. MODELS DO SUGGEST SOME
RAINFALL. HAVE PLAYED BACK THE GFS AMOUNTS...BUT DID NOTE THAT IT
WAS TRYING TO BRING IN A BULLSEYE DURING TUESDAY. APPEARS THAT THE
HEAVIEST PRECIPITATION WILL TEND TO SET UP OVER NORTHERN NEW
ENGLAND...FROM EASTERN NEW HAMPSHIRE INTO MAINE...AT THIS POINT.
THE STEADIEST RAINFALL SHOULD BEGIN TO TAPER OFF WEDNESDAY AND
WEDNESDAY NIGHT AS THE LOW BREAKS DOWN OFF THE SOUTH COAST AND THE
CANADIAN HIGH SHIFTS EAST. A WEAK RIDGE TRIES TO BUILD IN FOR
THURSDAY...BUT ANOTHER LOW IS FORECAST TO MOVE ACROSS SOUTHERN
CANADA AND THE GREAT LAKES THEN. THE ASSOCIATED COLD FRONT IS
FORECAST TO ARRIVE FOR LATE THURSDAY NIGHT AND FRIDAY...BUT TIMING
IS UNCERTAIN. WILL CARRY CHANCE POPS ON FRIDAY. GFS IS SUGGESTING
THAT THE FRONT MAY BEGIN TO STALL OVER EASTERN AREAS...WITH A WEAK
LOW FORMING ON IT...WHICH WILL DELAY THE EXIT OF THE PRECIP INTO
NEXT SATURDAY.
AVIATION...
VFR CONDITIONS THRU SUN. NE WNDS GUSTING TO 25 KT ACRS RI AND SE MA.
MARINE...
MODEST NE WND OF 15-20 KT WITH GUSTS TO 25 KT WL CONTINUE ACRS ALL
WTRS LATE TDA THROUGH SUN NGT...EXCEPT LIGHTER WNDS N OF
PROVINCETOWN TO THE MERRIMACK RVR. LOW END (35-40KT) E-NE GALES ARE
POSSIBLE BY DAYBREAK MON FROM BID-ACK-PVC. EVEN THE WEAKER GFS
SUGGEST A PERIOD OF LOW END GALES POSSIBLE. HAVE SMALL CRAFT UP FOR
MOST OF THE WATERS THROUGH EARLY MONDAY FOR NOW.
AS FOR OUR MARINE WEATHER AND COASTAL FLOOD STATEMENTS...WE WILL
HOLD OFF ON UPDATING THESE PRODUCTS UNTIL COMPLETELY REVIEWING 12Z
ECMWF AND 12Z GFS ENS. EXPECT UPDATED STATEMENTS OUT BY 530 PM.
IN THE LONG TERM...EXPECT LOW END GALES TO CONTINUE MAINLY ON THE
OUTER WATERS THROUGH MONDAY NIGHT...THEN WILL SLOWLY DIMINISH. WNA
WAVEWATCH III GIVING SEAS UP TO 15 FEET SOUTH AND EAST OF NANTUCKET
WITH STRONG NORTHEAST WINDS AND FETCH OVER THE WATERS. AS THE
PRESSURE GRADIENT RELAXES AND THE LOW WEAKENS...EXPECT WINDS TO
DIMINISH DURING TUESDAY. EXPECT SEAS TO FINALLY SUBSIDE TO BELOW 5
FEET BY LATE WEDNESDAY.
FIRE WEATHER...
NEAR RED FLAG CONDITIONS AWAY FROM THE COASTLINE THIS AFTN...WITH
MOST LOCATIONS FALLING SHORT ON WND SPDS (25 MPH OR GREATER).
SIMILAR SITUATION SUN...WITH DRY FUELS/LOW RH AND WNDS GUSTING TO
AROUND 20 MPH. GIVEN WND CRITERIA WL FALL SHORT...WL HOLD OFF ON A
RED FLAG AND CONTINUE TO ADVERTISE AS AN ELEVATED FIRE DANGER.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ231>237-254-255 UNTIL 5 AM MONDAY.
...SMALL CRAFT ADVISORY FOR ANZ250 FROM 5 AM SUNDAY TO 5 AM
MONDAY.
&&
SHORT TERM...TLMHazardous weather outlook, Apr 29, 5:28 PM EDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 528 PM EDT SAT APR 29 2006 ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015- RIZ001>008-301000- BARNSTABLE-BLOCK ISLAND-BLOCK ISLAND SOUND-BOSTON HARBOR-BRISTOL- BUZZARDS BAY-CAPE COD BAY-CENTRAL MIDDLESEX COUNTY-CHESHIRE- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM- COASTAL WATERS FROM NANTUCKET MA TO MARTHAS VINEYARD MA TO BLOCK ISLAND RI TO MONTAUK NY SOUTHEAST TO 20NM- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM-DUKES-EASTERN ESSEX-EASTERN FRANKLIN-EASTERN HAMPDEN- EASTERN HAMPSHIRE-EASTERN HILLSBOROUGH-EASTERN KENT-EASTERN NORFOLK- EASTERN PLYMOUTH-HARTFORD-NANTUCKET-NANTUCKET SOUND-NARRAGANSETT BAY- NEWPORT-NORTHERN BRISTOL-NORTHERN WORCESTER- NORTHWEST MIDDLESEX COUNTY-NORTHWEST PROVIDENCE-RHODE ISLAND SOUND- SOUTHEAST MIDDLESEX-SOUTHEAST PROVIDENCE-SOUTHERN BRISTOL- SOUTHERN PLYMOUTH-SOUTHERN WORCESTER-SUFFOLK-TOLLAND-VINEYARD SOUND- WASHINGTON-WESTERN AND CENTRAL HILLSBOROUGH-WESTERN ESSEX- WESTERN FRANKLIN-WESTERN HAMPDEN-WESTERN HAMPSHIRE-WESTERN KENT- WESTERN NORFOLK-WESTERN PLYMOUTH-WINDHAM- 528 PM EDT SAT APR 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE... RHODE ISLAND AND THE ATLANTIC COASTAL WATERS ADJACENT TO SOUTHERN NEW ENGLAND. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE AN ELEVATED FIRE WEATHER RISK DURING SUNDAY AFTERNOON AWAY FROM THE EAST COAST OF MASSACHUSETTS AS RELATIVE HUMIDITIES DROP TO 15 TO 25 PERCENT. CONDITIONS WILL APPROACH RED FLAG ACROSS RHODE ISLAND AND SOUTHEAST MASSACHUSETTS WHERE NORTHEAST WINDS MAY GUST UP TO 25 MPH. IF IT BECOMES MORE CERTAIN THAT WIND GUSTS WILL REACH OR EXCEED 25 MPH...RED FLAG WARNINGS WILL BE ISSUED EARLY SUNDAY MORNING. A MARINE WEATHER STATEMENT IS IN EFFECT FOR THE EXPECTED 10 TO 15 FOOT SEAS OVER THE OPEN WATERS SUNDAY NIGHT INTO TUESDAY. MINOR SPLASH OVER MAY OCCUR ACROSS EASTERN MASSACHUSETTS DURING THE LOWER ASTRONOMICAL HIGH TIDE THAT OCCURS MONDAY AFTERNOON. A COASTAL FLOOD STATEMENT HAS BEEN ISSUED TO HIGHLIGHT THE POTENTIAL FOR AT LEAST SOME MINOR COASTAL FLOODING DURING THE VERY EARLY TUESDAY MORNING HIGH TIDE CYCLE WHICH OCCURS BETWEEN 1 AND 5 AM. AN ASTRONOMICAL HIGH TIDE OF 10.5 FEET OCCURS IN BOSTON AT 3 AM ON TUESDAY. IN ADDITION...GALE WARNINGS WILL LIKELY BE NEEDED FOR NORTHEAST WIND GUSTS BETWEEN 35 AND 40 KNOTS ACROSS MUCH OF OUR WATERS LATE SUNDAY NIGHT AND MONDAY. A WIND ADVISORY WILL LIKELY BE NEEDED FOR NANTUCKET AND POSSIBLY THE CAPE AND MARTHAS VINEYARD LATE SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT OR SUNDAY. KJC/FRANK
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 2:53 AM EDT | Red Flag Warning | BOX | Bristol, Norfolk, Plymouth | 16 hr |
| Apr 30, 4:03 PM EDT | Fire Weather Watch | BOX | Bristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 2 more | 19 hr |
| Apr 30, 4:15 PM EDT | Wind Advisory | BOX | Barnstable, Dukes, Nantucket | 33 hr |
Nearby
Coastal Flood Statements in Massachusetts, 2006Every coastal flood statement in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.